Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 49, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 2, 2007, 1:35 PM EDT for Allen County, Putnam County, Ohio. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2007, 1:35 PM EDT (17:35 UTC)
- Expired
- Jun 2, 2007, 2:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Allen County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 143 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 1:50 PM EDT | HAIL 0.75 | Columbus Grove, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 021737
SVRIWX
OHC003-137-021830-
/O.NEW.KIWX.SV.W.0049.070602T1735Z-070602T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
135 PM EDT SAT JUN 2 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL ALLEN COUNTY IN WEST CENTRAL OHIO
EASTERN PUTNAM COUNTY IN WEST CENTRAL OHIO
* UNTIL 230 PM EDT
* AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
NEAR VAUGHNSVILLE...OR ABOUT 8 MILES NORTH OF LIMA...AND MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
COLUMBUS GROVE AND ROCKPORT...
PANDORA...OTTAWA AND GLANDORF...
GILBOA AND WEST LEIPSIC...
LEIPSIC...
BELMORE...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR PENNY SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS. LOCALLY HEAVY RAINFALL WILL ALSO
ACCOMPANY THIS STORM...CAUSING PONDING OF WATER IN LOW AREAS.
LAT...LON 4086 8429 4076 8416 4093 8387 4117 8386
4117 8399
$$1 follow-up statement
000
WWUS53 KIWX 021803
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
202 PM EDT SAT JUN 2 2007
OHC003-021812-
/O.CAN.KIWX.SV.W.0049.000000T0000Z-070602T1830Z/
ALLEN OH-
202 PM EDT SAT JUN 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR ALLEN COUNTY IN WEST CENTRAL
OHIO IS CANCELLED...
AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE COUNTY AND NO LONGER POSED AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4094 8414 4084 8403 4093 8387 4117 8386
4117 8400
$$
OHC137-021830-
/O.CON.KIWX.SV.W.0049.000000T0000Z-070602T1830Z/
PUTNAM OH-
202 PM EDT SAT JUN 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR EASTERN PUTNAM COUNTY...
AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR PANDORA...OR ABOUT 6 MILES SOUTH OF OTTAWA...AND MOVING
NORTHEAST AT 30 MPH. AT 150 PM EDT...SPOTTERS REPORTED PENNY SIZE
HAIL IN COLUMBUS GROVE.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
GILBOA...
LEIPSIC AND WEST LEIPSIC...
BELMORE...
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING PENNY SIZE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4094 8414 4084 8403 4093 8387 4117 8386
4117 8400
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:06 AM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 2, 11:06 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1106 AM EDT SAT JUN 2 2007 .UPDATE... CLOSELY MONITORING CONDITIONS IN NW QUARTER TO HALF OF CWA AS STG SFC HEATING AND DEWPTS IN THE MID 60S AND SFC TEMPS IN THE UPPER 70S TO AROUND 80 ALREADY LENDING TO SB CAPES AOA 2000 J/KG AND LI/S -3 TO -6 C PER SPC MESO ANALYSIS PAGE AT 14Z. MESO PAGE ALSO SHOWS MUCH OF THE CIN NOW GONE. MUCH OF THE FOCUS IS ALONG THE LAKE WHERE CONVERGENCE HAS ALLOWED FOR POOLING OF BETTER MSTR WITH A FEW LOCATIONS PUSHING 70 FOR DEWPTS. THIS WILL SET THE STAGE FOR THE POTENTIAL OF RAPID CONVECTIVE DEVELOPMENT AS THE LAKE BREEZE TAKES SHAPE OVER THE NEXT SEVERAL HOURS. IN ADDITION...REMNANTS OF MCV IN MISSOURI PROGGED TO MOVE INTO THE WESTERN PARTS OF THE AREA AFTER 16Z. ONE OTHER POINT IS A FAST MOVING BOUNDARY WAS NOTED ON KIWX BASE DATA THAT NOW RESIDES IN NE PARTS OF THE AREA. STORMS WILL LIKELY BE ISOL-SCT IN NATURE AND OF PULSE VARIETY AT THE START AS BEST SHEAR REMAINS JUST TO THE WEST. HOWEVER AS AFTERNOON WEARS ON AND EVE APPROACHES COMBINATION OF INCREASING SHEAR AND LIKELY EXISTENCE OF SEVERAL BOUNDARIES AROUND THE AREA...SVR THREAT SHOULD INCREASE...ESPECIALLY NW AREAS. WILL HOLD OFF ON SVR MENTION IN ZONES FOR NOW. LOOK OUT THE WINDOW NOW SHOWS CU POPPING SO CONVECTIVE TEMP IN LOW 80S AS PROGGED. HAVE MOVED UP TIMING A BIT ON LIKELY POPS. HAD THOUGHT ABOUT TRENDING WITH SCT POPS NW TO NUMEROUS BUT WOULD LIKE TO SEE HOW THINGS EVOLVE BEFORE GETTING LOCKED INTO SPECIFIC WORDING WITH MID LEVEL CAPPING STILL SHOWING UP ON 12Z SOUNDINGS THAT COULD SLOW DOWN DEVELOPMENT UNTIL MCV AND BETTER DYNAMICS APPROACHES LATER TODAY. TEMPS ON TRACK. CHANGED SKY COVER TO REFLECT MORE SUN EARLY WITH INCREASING CLOUDS NW AREAS FIRST TRENDING EVERYWHERE BY LATE AFTN. && .AVIATION... WITH NO CONVECTION ACTIVE AT THE PRESENT TIME...IMMEDIATE CONCERN TURNS TOWARDS PATCHY HZ/BR AT KSBN. WILL THROW IN PREDOMINATE HIGH END MVFR VSBY FOR A FEW HOURS TILL SUN BURNS OFF WHAT IS AROUND. THEN FOCUS TURNS TO MCV MOVING THROUGH MO TOWARDS THE AREA. ITS INTERACTION WITH AN INCREASINGLY UNSTABLE ATMOSPHERE BY THIS AFTERNOON/EVE SHOULD SPARK CONVECTION ACROSS BOTH SITES. WITH MAIN FRONT STILL OFF TO THE WEST...FOCUS FOR CONVECTION IN TERMS OF BOUNDARIES MAY BE DIFFICULT TODAY BUT IF CONVECTION FIRES...WILL DEVELOP FAST AND EXPAND ACROSS THE AREA. FOR NOW WILL KEEP WITH 6Z TAFS OF VC MENTION OF TS/SH FOR NOW AND MONITOR TRENDS. && .PREV DISCUSSION... SHORT TERM... TODAY AND TONIGHT INTERESTING WEATHER SETUP TODAY WITH PLENTY OF CHALLENGES IN STORE FOR TODAYS FORECAST. CURRENT ANALYSIS REVEALS WEAKENING PROGRESSING SPEED MAX PROPAGATING THROUGH LOWER WESTERN MI. A BROKEN LINE OF THUNDERSTORMS EXTENDED SOUTH FROM BALDWIN MI TO SOUTH BEND IN. THIS LINE OF STORMS WAA BEING SUPPORTED BY WEAK THETA E ADVECTION UNDER SEMI-STEEP LAPSE RATES. OTHER ISOLATED CONVECTION WAS TRYING TO DEVELOP IN CENTRAL IL...WHERE LL JET WAS ESTABLISHED...AS INDICATED BY 40 KNOT H85 WIND SPEED ON ILX VWP. FURTHER UPSTREAM...A LARGE AREA OF WEAKENING SHOWERS/THUNDERSTORMS WAS ADVANCING SLOWLY NORTHEAST THROUGH CENTRAL MO. RUC HINTS AT A VORT MAX AT 700MB...AND WITH PREVIOUS INTENSITY OF CONVECTIVE SYSTEM...MCV DEVELOPMENT IS LIKELY IN FULL SWING. THIS WILL LIKELY HAVE A LARGE IMPACT OF PRECIP DEVELOPMENT THIS AFTERNOON. EXPECTING CONVECTION TO DIMINISH ACROSS NORTHWESTERN ZONES THIS MORNING. H5 SPEED MAX ALONG WITH ASSOCIATED LL JET WILL WEAKEN AND PUSH OUT OF THE REGION. HOWEVER...CANNOT RULE OUT ISOLATED THUNDER THREAT INTO MID MORNING GIVEN DEGREE OF INSTABILITY IN PLACE..COUPLED WITH SECONDARY LL SPEED MAX ACROSS CENTRAL IL. FOCUS WILL SHIFT TO DEVELOPING MCV UPSTREAM IN MO. THIS IMPULSE IS PROGGED TO PUSH NORTHEAST INTO FA BY EARLY AFTERNOON WHEN DIURNAL EFFECTS WILL COME INTO PLAY...ALTHOUGH MID CLOUD SHIELD MAY INHIBIT ROBUST HEATING ACROSS WESTERN ZONES. MODELS ALSO SIGNIFICANTLY WEAKEN MCV AS IT LIFTS NORTHEAST INTO FA. HOWEVER...MCV SYSTEMS ARE NOTORIOUSLY POORLY HANDLED BY FORECAST MODELS AND GIVEN THE NUMEROUS LL BOUNDARIES IN PLACE PER RADAR ANALYSIS WITH DEEP MOISTURE CONTINUOUSLY BUILDING INTO THE REGION...HAVE RAISED POPS TO LIKELY ACROSS THE FA FOR ANTICIPATED THUNDERSTORM DEVELOPMENT. SEVERE THREAT IS CERTAINLY POSSIBLE ACROSS FA. WRF INDICATES FAIR AMOUNT OF DRY AIR AT MID LEVELS THIS AFTERNOON. THIS COUPLED WITH STEEP MID LEVEL LAPSE RATES...NEAR INVERTED V SOUNDINGS AND CAPE VALUES AOA 2000 J/KG...ATM WOULD SUPPORT A FEW SEVERE STORMS WITH DAMAGING WIND BEING THE MAIN THREAT. MAIN H5 VORTEX OVER THE NORTHERN PLAINS AND ASSOCIATED SPEED MAX WILL SLOWLY MOVE EAST INTO THE REGION. BEST COMBINATION OF DEEP SHEAR AND LOW LEVEL FORCING SHOULD REMAIN WEST OF FA UNTIL LATE EVENING. THIS SHOULD LIMIT A WIDESPREAD SEVERE RISK OVER FA. THINKING STORMS ACROSS FA WILL MOST LIKELY ORGANIZE INTO A LINE OR LINES AND PUSH NORTHEAST...WITH AMPLE INSTABILITY AND 0-3KM SHEAR IN PLACE. HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DO DEVELOP GIVEN PRECIP WATER VALUES IN THE 1.5 TO 2 INCH RANGE. PERSISTENT NORTHERN PLAINS UPPER LOW AND ASSOCIATED SFC COLD FRONT WILL PUSH EAST INTO THE GREAT LAKES TONIGHT AND ALLOW SHOWER/THUNDERSTORM CHANCES THROUGH THE NIGHT. OTHERWISE...LOOK FOR ANOTHER WARM DAY ACROSS THE FA WITH THE WARMEST TEMPS IN THE EASTERN ZONES...WHERE TEMPS AROUND 90 ARE POSSIBLE. COOLER H85 TEMPS AND CLOUD COVER SHOULD QUELL EXTREME TEMP RISES ACROSS WESTERN ZONES. LONG TERM... SUNDAY THROUGH FRIDAY COMPLICATED FORECAST WITH REGARD TO DETAILS AND TIMING OF WAVES AND PRECIPITATION THROUGH EARLY PART OF NEXT WEEK. GENERALLY MADE FEW CHANGES TO WEATHER AND POP GRIDS...THOUGH DID TRY AND REFINE A BIT FOR COLLABORATION. UPPER LOW WILL SLOWLY DRIFT EAST INTO THE GREAT LAKES REGION THROUGH EARLY NEXT WEEK. COMPLICATION IN THE FORECAST COMES WITH NORTHWARD MOVEMENT OF TROPICAL SYSTEM THROUGH THE EASTERN CONUS. THIS SLOWS APPROACHING UPPER LOW EVEN MORE. STRONG WAVE AND ASSOCIATED SURFACE FRONT TO BE MOVING THROUGH AT BEGINNING OF THE LONG TERM PERIOD. KEPT LIKELY POPS GOING OVER EASTERN HALF OF THE FORECAST AREA SUNDAY. CONCERNED ABOUT DRY SLOT MOVING IN BUT NOT GOING TO TRY AND TIME THIS UNCERTAINTY AT THIS TIME. UPPER LOW REMAINS ACROSS THE AREA THROUGH MONDAY WITH PCPN CHANCES LINGERING. FIRST PART OF THE WEEK WILL BE COOLER BEHIND DEPARTING LOW AND NORTHERLY FLOW. LATEST MODELS INDICATING THIS COOL STRETCH WILL BE SHORT LIVED AS WARM FRONT DEVELOPS AND MOVES NORTH MID WEEK WITH A RETURN TO VERY WARM AIR POSSIBLE BY THURSDAY. HAVE RAISED HIGHS SEVERAL DEGREES FOR THIS AS ECMWF AND GFS IN AGREEMENT. EXPECT MAX TEMPS BY THU WILL BE CLOSER TO 90 BUT WILL TREND IN THAT DIRECTION AND MONITOR ADDITIONAL MODEL RUNS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...FISHER AVIATION...CHAMBERLAIN/FISHER SHORT TERM...CHAMBERLAIN LONG TERM....LASHLEY
Hazardous weather outlook, Jun 2, 5:06 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 506 AM EDT SAT JUN 2 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-030915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 506 AM EDT SAT JUN 2 2007 /406 AM CDT SAT JUN 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MOST OF THE AREA TODAY AND TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER... ISOLATED SEVERE STORMS ARE POSSIBLE. WIND GUSTS OF 60 MPH AND HAIL UP TO THREE QUARTERS OF AN INCH ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT...THEN AGAIN TUESDAY...THURSDAY AND FRIDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-030915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 506 AM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. SOME STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS AND HAIL UP TO THREE QUARTERS OF AN INCH. WINDS AND WAVES WILL BE HIGHER NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT...THEN AGAIN TUESDAY...THURSDAY AND FRIDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BECOME SEVERE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.